Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 22, 2017, 7:08 AM MST for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Feb 23, 2017, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2017, 7:08 AM MST (14:08 UTC)
- In effect from
- Feb 23, 2017, 11:00 AM MST
- Expired
- Feb 23, 2017, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164 WWUS84 KEPZ 221408 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 708 AM MST Wed Feb 22 2017 ...DRY AND WINDY CONDITIONS EXPECTED ON THURSDAY... .An upper level trough will be moving across the Rockies with a rapidly deepening surface low over western Kansas on Thursday. This will bring strong winds to the region which will combine with above normal temperatures and minimum relative humidities in the lower to mid teens to create critical fire weather conditions over the lowlands of southern New Mexico and far west Texas. NMZ111-112-TXZ055-056-222215- /O.UPG.KEPZ.FW.A.0001.170223T1800Z-170224T0300Z/ /O.NEW.KEPZ.FW.W.0001.170223T1800Z-170224T0300Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 708 AM MST Wed Feb 22 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS... The National Weather Service in El Paso has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Thursday. The Fire Weather Watch is no longer in effect. * 20-FOOT WIND...20 to 30 mph with gusts to 45 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
3 follow-up statements
305 WWUS84 KEPZ 222042 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 142 PM MST Wed Feb 22 2017 ...DRY AND WINDY CONDITIONS EXPECTED ON THURSDAY... .An upper level trough will be moving across the Rockies with a rapidly deepening surface low over western Kansas on Thursday. This will bring strong winds to the region which will combine with above normal temperatures and minimum relative humidities in the lower to mid teens to create critical fire weather conditions over the lowlands of southern New Mexico and far west Texas. NMZ111-112-TXZ055-056-231400- /O.CON.KEPZ.FW.W.0001.170223T1800Z-170224T0300Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 142 PM MST Wed Feb 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS... * 20-FOOT WIND...20 to 30 mph with gusts to 45 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
858 WWUS84 KEPZ 232028 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 128 PM MST Thu Feb 23 2017 ...DRY AND BREEZY CONDITIONS EXPECTED ON FRIDAY... .Upper level trough will begin to move east of the area Friday. Behind the trough breezy to windy conditions will combined with low minimum relative humidities in the single digits creating critical fire weather conditions over the lowlands of southern New Mexico and far west Texas. NMZ111-112-TXZ055-056-240430- /O.NEW.KEPZ.FW.A.0002.170224T1900Z-170225T0000Z/ /O.CON.KEPZ.FW.W.0001.000000T0000Z-170224T0300Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 128 PM MST Thu Feb 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LOW RELATIVE HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... The National Weather Service in El Paso has issued a Fire Weather Watch, which is in effect Friday afternoon. * 20-FOOT WIND...20 to 25 mph with gusts to 35 mph. * HUMIDITY...8 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Pazos
910 WWUS84 KEPZ 240315 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 815 PM MST Thu Feb 23 2017 ...DRY AND BREEZY CONDITIONS EXPECTED ON FRIDAY... .Upper level trough will begin to move east of the area Friday. Behind the trough breezy to windy conditions will combined with low minimum relative humidities in the single digits creating critical fire weather conditions over the lowlands of southern New Mexico and far west Texas. NMZ111-112-TXZ055-056-241500- /O.EXP.KEPZ.FW.W.0001.000000T0000Z-170224T0300Z/ /O.CON.KEPZ.FW.A.0002.170224T1900Z-170225T0000Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 815 PM MST Thu Feb 23 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR LOW RELATIVE HUMIDITIES AND WINDS OVER 20 MPH FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... The National Weather Service in El Paso has issued a Fire Weather Watch, which is in effect Friday afternoon. * 20-FOOT WIND...20 to 25 mph with gusts to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 4:36 AM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 22, 4:36 AM MST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
436 AM MST Wed Feb 22 2017
.SYNOPSIS...
We will see near record high temperatures today, but we will be a
little cooler and very windy on Thursday. Friday and Saturday will
be our coolest days of the week, but highs will still be a few
degrees above normal. The start of next week will be warm and
sunny, but winds return next Tuesday.
&&
.DISCUSSION...
One more nice day before we have a gusty, dusty kind of day on
Thursday. Currently an upper level ridge was drifting off to our
east and in its place a dry and warm zonal flow was settling over
New Mexico. We could see some near record and even record high
temperatures today. On Thursday though, an upper level trough
will move across southern Colorado. This system is too far north
to give us any precipitation chances, but it will help generate
some very strong winds. Right now it looks like we will see
advisory level winds (25 to 35 mph) Thursday afternoon and a few
spots east of area mountains may see warning level winds (35 to 45
mph) late Thursday night into Friday morning.
By Friday afternoon the trough will be to our east and some cooler
air will be filtering into the region. So highs on Friday will be
near normal and highs on Saturday will be a degree or two above
normal. By Sunday we will have well above normal temperatures as
we begin to transition to a southwest flow as the next upper
level storm system begins to move in our direction. With the
southwest flow on Sunday we could see some breezy winds (15 to 25
mph) in the afternoon. By Monday as the next upper level system
moves a little closer we could see some windy (20 to 30 mph)
conditions. Then as the trough moves across New Mexico on Tuesday
we could see very windy conditions (30 to 40 mph) Tuesday
afternoon. In addition to the strong winds we will see a slight
chance for precipitation on Tuesday, mainly in area mountains,
but usually with strong winds events we don't much precipitation.
Looks like the windy season may be off to a bit of an early start.
&&
.AVIATION...Valid 22/12Z-23/12Z
VFR conditions expected for the next 24 hours. We will start the
day with unlimited ceilings, but by late afternoon we will see
high clouds on the increase and will have ceilings of BKN250. Like
yesterday surface winds will be from the west, but unlike
yesterday we will see the surface winds starting to increase. This
afternoon we will see winds of 26010kt but by early Thursday
morning they will increase a bit to 25015kt. Very strong winds and
some blowing dust is expected Thursday afternoon.
&&
.FIRE WEATHER...
Fire weather concerns increase starting tomorrow. For today we
will see very warm conditions, with min RH's in the teens, but
winds will stay below 15 mph. On Thursday an approaching upper
level storm system will bring some high clouds and very strong
winds to the area. With min RH's in the low to mid teens, most
lowland locations WILL SEE Red Flag conditions for several hours
on Thursday afternoon. A fire weather watch for Thursday is
currently in effect. Very dry air will punch in behind this storm
system so min RH's will drop to near 10% in the lowlands for
Friday, Saturday and Sunday, but winds will stay a little below
critical levels so Red Flag conditions are NOT expected for those
days. We will see another windy day next Tuesday, but by then some
slightly high moisture will have worked into the area so again
right now Red Flag conditions are NOT expected for the first of
next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 81 54 73 45 / 0 0 0 0
Sierra Blanca 80 53 74 45 / 0 0 0 0
Las Cruces 79 48 68 39 / 0 0 0 0
Alamogordo 78 52 69 40 / 0 0 0 0
Cloudcroft 58 40 45 26 / 0 0 0 0
Truth or Consequences 78 50 67 39 / 0 0 0 0
Silver City 71 44 56 33 / 0 0 0 0
Deming 79 47 67 36 / 0 0 0 0
Lordsburg 77 43 64 34 / 0 0 0 0
West El Paso Metro 80 56 71 46 / 0 0 0 0
Dell City 82 46 75 39 / 0 0 0 0
Fort Hancock 85 51 78 45 / 0 0 0 0
Loma Linda 75 53 67 43 / 0 0 0 0
Fabens 82 51 75 44 / 0 0 0 0
Santa Teresa 80 51 71 42 / 0 0 0 0
White Sands HQ 79 55 69 44 / 0 0 0 0
Jornada Range 79 46 68 36 / 0 0 0 0
Hatch 79 50 67 39 / 0 0 0 0
Columbus 81 51 70 40 / 0 0 0 0
Orogrande 79 53 71 41 / 0 0 0 0
Mayhill 73 46 61 35 / 0 0 0 0
Mescalero 68 44 56 32 / 0 0 0 0
Timberon 66 41 56 32 / 0 0 0 0
Winston 72 40 59 30 / 0 0 0 0
Hillsboro 77 45 64 35 / 0 0 0 0
Spaceport 77 47 66 36 / 0 0 0 0
Lake Roberts 71 35 55 26 / 0 0 0 0
Hurley 74 43 60 32 / 0 0 0 0
Cliff 75 37 61 29 / 0 0 0 0
Mule Creek 71 41 56 31 / 0 0 0 0
Faywood 75 44 62 34 / 0 0 0 0
Animas 80 46 67 33 / 0 0 0 0
Hachita 80 45 68 34 / 0 0 0 0
Antelope Wells 81 47 69 37 / 0 0 0 0
Cloverdale 76 46 63 36 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Thursday morning through Thursday
evening for NMZ111-112.
TX...Fire Weather Watch from Thursday morning through Thursday
evening for TXZ055-056.
&&
15/15Hazardous weather outlook, Feb 22, 6:46 AM MST, 22 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 646 AM MST Wed Feb 22 2017 NMZ401>417-TXZ418>424-231400- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 646 AM MST Wed Feb 22 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday On Thursday we will see strong westerly winds of 25 to 35 mph with some blowing dust. The end of the week and weekend look nice, but the strong winds will return for next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 1:27 PM MST | Wind Advisory | EPZ | El Paso, Hudspeth | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.